HOME / HEALTH / GENERAL HEALTH

Notice to diabetics who take inhibitors

FDA Drug Safety Communication: FDA warns that DPP-4 inhibitors for type 2 diabetes may cause severe joint pain.

WASHINGTON.--- The U.S. Food and Drug Administration (FDA) is warning that the type 2 diabetes medicines sitagliptin, saxagliptin, linagliptin, and alogliptin may cause joint pain that can be severe and disabling. We have added a new Warning and Precaution about this risk to the labels of all medicines in this drug class, called dipeptidyl peptidase-4 (DPP-4) inhibitors.

Patients should not stop taking their DPP-4 inhibitor medicine, but should contact their health care professional right away if they experience severe and persistent joint pain. Health care professionals should consider DPP-4 inhibitors as a possible cause of severe joint pain and discontinue the drug if appropriate.

DPP-4 inhibitors are used along with diet and exercise to lower blood sugar in adults with type 2 diabetes. When untreated, type 2 diabetes can lead to serious problems, including blindness, nerve and kidney damage, and heart disease. These medicines are available as single-ingredient products and in combination with other diabetes medicines such as metformin. (SOURCE: FDA)

More YOU MAY ALSO LIKE

TOP 5 ARTICLES

  • SUBSCRIBE TO OUR

    NEWSLETTER

    Subscribe to our free newsletter and get articles and tips about your personal interests in your own inbox every week.

    SUBSCRIBE